Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 237, NWS Tulsa, OK

October 8, 2014Crawford County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 8, 2014, 5:13 AM CDT for Crawford County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2014, 5:13 AM CDT (10:13 UTC)
Expired
Oct 8, 2014, 6:00 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Crawford County, AR

The radar

The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2063 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WUUS54 KTSA 081013
SVRTSA
ARC033-081100-
/O.NEW.KTSA.SV.W.0237.141008T1013Z-141008T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT WED OCT 8 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 600 AM CDT

* AT 510 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
  OF NATURAL DAM...AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...LEE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3564 9425 3569 9448 3570 9449 3576 9448
      3576 9444 3575 9422
TIME...MOT...LOC 1013Z 280DEG 18KT 3573 9448

HAIL...1.00IN
WIND...<50MPH

$$
5 follow-up statements
121 
WWUS54 KTSA 081023
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
523 AM CDT WED OCT 8 2014

ARC033-081100-
/O.CON.KTSA.SV.W.0237.000000T0000Z-141008T1100Z/
CRAWFORD AR-
523 AM CDT WED OCT 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CRAWFORD COUNTY UNTIL 600 AM CDT...

AT 521 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF NATURAL DAM...AND MOVING EAST AT 15 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IN OR NEAR THE PATH INCLUDE...LEE CREEK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3564 9425 3569 9448 3570 9449 3576 9448
      3576 9444 3575 9422
TIME...MOT...LOC 1023Z 285DEG 14KT 3572 9444

HAIL...1.25IN
WIND...<50MPH

$$
051 
WWUS54 KTSA 081031
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 AM CDT WED OCT 8 2014

ARC033-081100-
/O.CON.KTSA.SV.W.0237.000000T0000Z-141008T1100Z/
CRAWFORD AR-
531 AM CDT WED OCT 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CRAWFORD COUNTY UNTIL 600 AM CDT...

AT 527 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NATURAL DAM...
AND MOVING EAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...LEE CREEK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3564 9425 3569 9448 3571 9448 3574 9446
      3575 9443 3575 9422
TIME...MOT...LOC 1031Z 285DEG 14KT 3570 9442

HAIL...1.75IN
WIND...<50MPH

$$
950 
WWUS54 KTSA 081041
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
541 AM CDT WED OCT 8 2014

ARC033-081100-
/O.CON.KTSA.SV.W.0237.000000T0000Z-141008T1100Z/
CRAWFORD AR-
541 AM CDT WED OCT 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CRAWFORD COUNTY UNTIL 600 AM CDT...

AT 538 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEE CREEK...
AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IN OR NEAR THE PATH INCLUDE...LEE CREEK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3564 9425 3568 9443 3571 9443 3573 9443
      3575 9439 3575 9422
TIME...MOT...LOC 1041Z 285DEG 14KT 3569 9438

HAIL...1.00IN
WIND...<50MPH

$$
423 
WWUS54 KTSA 081052
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
552 AM CDT WED OCT 8 2014

ARC033-081100-
/O.CON.KTSA.SV.W.0237.000000T0000Z-141008T1100Z/
CRAWFORD AR-
552 AM CDT WED OCT 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CRAWFORD COUNTY UNTIL 600 AM CDT...

AT 551 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEE CREEK...
AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3564 9425 3567 9436 3570 9436 3575 9434
      3575 9422
TIME...MOT...LOC 1052Z 275DEG 18KT 3570 9429

HAIL...1.00IN
WIND...<50MPH

$$
454 
WWUS54 KTSA 081058
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
558 AM CDT WED OCT 8 2014

ARC033-081108-
/O.EXP.KTSA.SV.W.0237.000000T0000Z-141008T1100Z/
CRAWFORD AR-
558 AM CDT WED OCT 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CRAWFORD COUNTY
WILL EXPIRE AT 600 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3564 9425 3567 9436 3570 9436 3575 9434
      3575 9422
TIME...MOT...LOC 1058Z 275DEG 18KT 3570 9425

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 4:01 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Oct 8, 4:01 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
401 AM CDT WED OCT 8 2014

.DISCUSSION...
SCATTERED CONVECTION HAS RECENTLY DEVELOPED ALONG THE ELEVATED
FRONTAL ZONE AND IS EXPECTED TO PERSIST THROUGH THE MID MORNING
HOURS WHILE GRADUALLY SHIFTING EASTWARD. TEMPS WILL CONTINUE WELL
ABOVE NORMAL AS THE SFC BOUNDARY LIFTS NORTHWARD AND FOCUSES
CONVECTION NORTH OF THE FORECAST AREA TONIGHT.

THE SFC BOUNDARY AND/OR CONVECTIVE OUTFLOW WILL PUSH NEAR THE
OK/KS BORDER ON THURSDAY...WITH CONVECTION EXPANDING NORTH OF THE
BOUNDARY AND EXPANDING FURTHER SOUTH INTO THE AREA THURSDAY NIGHT.
FORCING ALOFT WILL ALSO BE INCREASING AHEAD OF AN UPPER WAVE THAT
WILL INTERACT WITH THE SFC BOUNDARY WHILE TAPPING AN AXIS OF
DEEPER MOISTURE. THE RESULT WILL BE WIDESPREAD PRECIP THROUGH
FRIDAY NIGHT BEFORE ENDING FROM WEST TO EAST ON SATURDAY.
TEMPERATURES WILL BE MUCH COOLER DURING THIS TIMEFRAME.

DATA HAVE COME INTO FAIRLY GOOD AGREEMENT ON ANOTHER UPPER WAVE
FOLLOWING QUICKLY BEHIND THE LATE WEEK SYSTEM. WHILE THIS IS A
RECENT CONVERGENCE IN MODEL SOLUTIONS...IT HAS BEEN ADVERTISED IN
SOME WAY FOR SEVERAL DAYS BY THE ECMWF/UKMET THUS THERE IS A GOOD
CHANCE THAT THE SCENARIO PANS OUT. THE RESULT WOULD BE ANOTHER ROUND
OF WIDESPREAD SHOWERS AND THUNDERSTORMS SUNDAY INTO MONDAY...WITH
RIDGING ALOFT BUILDING INTO THE REGION AND WARM AND DRY CONDITIONS
RETURNING THEREAFTER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  68  87  64 /  10  10  20  60
FSM   88  67  87  66 /  20  10  20  50
MLC   89  67  86  69 /  10  10  10  40
BVO   87  62  86  60 /  10  20  30  70
FYV   85  60  84  63 /  20  10  30  50
BYV   84  62  83  63 /  20  20  30  60
MKO   87  65  87  65 /  10  10  20  50
MIO   85  64  85  61 /  10  20  50  60
F10   89  65  87  66 /  10  10  20  50
HHW   88  67  87  68 /  10  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....07
Hazardous weather outlook, Oct 8, 5:01 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 AM CDT WED OCT 8 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 AM CDT WED OCT 8 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

DISCUSSION...
A WARM FRONT WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA THIS
MORNING. SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE BOUNDARY
WILL MOVE EAST NORTHEAST...ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THROUGH THE MORNING HOURS. ONE OR TWO STORMS MAY BRIEFLY
EXCEED SEVERE LIMITS...WITH LARGE HAIL AS THE MAIN RISK.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWER AND THUNDERSTORM CHANCES WILL MARKEDLY INCREASE THURSDAY
NIGHT ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS
INTERACTIONS BETWEEN HIGH LEVEL TROPICAL MOISTURE...AN APPROACHING
SURFACE FRONT AND UPPER DISTURBANCE TAKE PLACE. LOCALLY HEAVY
RAINFALL AMOUNTS WILL BE POSSIBLE...ESPECIALLY ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS FROM LATE THURSDAY INTO FRIDAY. THE
POTENTIAL FOR HEAVY RAIN WILL SHIFT FURTHER SOUTH AND EAST LATER ON
FRIDAY AND FRIDAY NIGHT AS THE SURFACE FRONT MOVES SOUTHEAST. BEHIND
THE BOUNDARY...COOLER WEATHER IS EXPECTED THIS UPCOMING WEEKEND. RAIN
CHANCES MAY LINGER THROUGH THE WEEKEND...WITH ANOTHER ROUND OF
WIDESPREAD RAINFALL POSSIBLE SUNDAY NIGHT INTO MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 8, 4:40 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 AM CDT WED OCT 8 2014

ARZ010-019-OKZ069-081015-
ADAIR OK-CRAWFORD AR-WASHINGTON AR-
440 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN CRAWFORD AND SOUTHWESTERN WASHINGTON

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

AT 440 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF STILWELL...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STILWELL AND ODELL.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3563 9444 3572 9476 3584 9473 3581 9435
TIME...MOT...LOC 0940Z 284DEG 15KT 3575 9465
Local storm report, Oct 8, 5:11 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
511 AM CDT WED OCT 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     HAIL             4 SE STILWELL           35.77N 94.58W
10/08/2014  E1.00 INCH       ADAIR              OK   EMERGENCY MNGR

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 5:21 AM CDTSpecial Weather StatementTSAMadison24 min
Oct 8, 6:15 AM CDTSpecial Weather StatementTSAFranklin30 min
Oct 8, 6:22 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin38 min
Oct 8, 6:26 AM CDTSpecial Weather StatementTSAJohnson34 min
Oct 8, 6:37 AM CDTSpecial Weather StatementTSACrawford23 min
Oct 8, 6:56 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin49 min
Oct 8, 7:00 AM CDTSpecial Weather StatementTSAWashington30 min
Oct 8, 7:11 AM CDTSevere Thunderstorm WarningTSABenton, Washington22 min
Oct 8, 7:15 AM CDTSevere Thunderstorm WarningTSAFranklin45 min
Oct 8, 7:31 AM CDTSevere Thunderstorm WarningTSAFranklin44 min
Oct 8, 7:51 AM CDTSpecial Weather StatementTSACarroll24 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.